Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at Aug 19, 2011, 4:21 PM EDT for Morgan County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 19, 2011, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
County Morgan County, WV
The radar
The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS81 KLWX 192021 SPSLWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 421 PM EDT FRI AUG 19 2011 MDZ003-502-WVZ051-192045- WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD- 421 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND EASTERN ALLEGANY COUNTIES... AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOREST PARK TO MAUGANSVILLE...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE SLEEPY CREEK...SPRUCE PINE HOLLOW AND SPOHRS CROSSROADS. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3973 7774 3965 7772 3961 7826 3973 7842 TIME...MOT...LOC 2021Z 279DEG 11KT 3970 7827 3969 7776 $$ BAJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:45 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 19, 2:45 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
245 PM EDT FRI AUG 19 2011
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL SUPPORT SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL REMAIN IN
THE AREA SATURDAY. A COLD FRONT WILL CROSS THE REGION SUNDAY AND
SUNDAY NIGHT. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL
PROVIDE SEASONABLE TEMPERATURES AND DRY CONDITIONS THROUGH THE
FIRST HALF OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
DECAYING SHWRS MOVG ACRS CNTRL FOOTHILLS AND CNTRL SHENANDOAH VLY
THIS AFTN. THESE WILL CONT TO DECAY OWING TO STABLIZED AMS. CLD
CVR FROM THIS DECAYING CNVCTN INHIBITED HEATING THIS MRNG IN THE
ERN SECTIONS OF THE FCST AREA...BUT SOME BREAKS HAVE DVLPD IN THE
CLD CVR.
A SHRTWV TROF IS APRCHG THE RGN THIS AFTN AS SFC TROF SHARPENS IN
THE LEE OF THE APLCNS. ARRIVAL OF MID-LVL COLD POOL WILL MAINTAIN
H7-H5 LAPSE RATES OF 6.5 C/KM. MODIFIED 12Z KIAD SOUNDING REVEALS
2000 J/KG INSTBY. SLGT INCR IN UPR-LVL MSTR MAY PRECLUDE VERY LRG
HAIL...BUT DP LYR OF STEEP LOW-LVL LAPSE RATES MAY SUPPORT DMGG
WIND THREAT FROM WET DOWNBURSTS. SHEAR IS WEAK AND WILL WORK
AGAINST UPDRAFT ORGANIZATION...BUT INSTBY MAY OVERCOME THE WEAK
SHEAR.
TSTMS SHUD DECR TNGT AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY MRNG
AS SHRTWV RDGG DOMINATES. HEATING OF LINGERING MOIST AMS WILL
GENERATE A CU FIELD. DESPITE LACK OF A STRONG SHRTWV TROF ON
SAT...ISOLD SHWRS AND TSTMS PSBL DURG THE AFTN AS BNDRY LYR HEATS.
INCRG MID-LVL CAP WILL LMT CNVCTV INTENSITY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A WEAK SHORTWAVE RIDGE IN BETWEEN THE EXITING TROUGH THAT IS MOVING
AWAY FROM THE ERN SEABOARD AND THE NEXT SHORTWAVE TROUGH MOVING
ACROSS THE MIDWEST/GREAT LAKES REGIONS WILL INFLUENCE THE MID-
ATLANTIC STATES SAT NGT. GENERALLY DRY CONDITIONS ARE EXPECTED
ALTHOUGH ISOLD DIURNALLY-DRIVEN CONVECTION MAY LINGER THRU THE MID-
EVE ON THE LEE SIDE OF THE BLUE RIDGE.
BASE OF THE LARGE TROUGH ASSOCIATED WITH THE HUDSON BAY VORTEX WILL
APPROACH THE EAST COAST SUN-SUN NGT. ALTHOUGH THE BEST SYNOPTIC
FORCING ASSOCIATED WITH THE TROUGH ITSELF WILL REMAIN WELL NORTH OF
THE AREA OVER THE GREAT LAKES/NORTHEAST STATES...LIFT AHEAD OF A
STRENGTHENING LLVL COLD FRONT SHOULD BE SUFFICIENT FOR SHOWERS AND
STORMS TO DEVELOP...ESPECIALLY WHEN COMBINED WITH SOME DAYTIME
HEATING. INCREASED POPS TO HIGH CHANCE ACROSS THE ENTIRE CWA.
STRENGTH OF STORMS WILL BE DEPENDENT ON AMOUNT OF BREAKS IN THE
CLOUDS DURING THE DAY. LATEST GFS/NAM GUIDANCE SUGGESTS CLOUD COVER
MAY LIMIT THE SVR TSTM POTENTIAL...BUT CONFIDENCE THIS FAR OUT IS
LOW. INCREASING SLY FLOW AHEAD OF THE TROUGH WILL DRAW MOISTURE UP
THE ERN SEABOARD. WITH PWAT VALUES 1.75-2 INCHES AND AN ALREADY
SATURATED GROUND IN SOME PARTS OF THE REGION...LOCALIZED HEAVY
RAINFALL MAY LEAD TO FLASH FLOODING. WILL CONTINUE TO HIGHLIGHT
POTENTIAL THREAT IN THE HWO.
THE COLD FRONT IS FORECASTED TO CLEAR THE CWA SUN NGT. DRIER WEATHER
EXPECTED BEHIND THE FRONT. UPSLOPE...WLY FLOW AT THE BASE OF THE
TROUGH MAY KEEP CLOUD COVER AND ISOLD SHOWERS THRU THE LATE NGT ALONG
AND WEST OF THE ALLEGHENY FRONT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE BROAD TROUGH WILL REMAIN OVER THE ERN US MON AND TUE. NWLY...
CYCLONIC FLOW AROUND THE TROUGH WILL PREVENT ANY HEATWAVES FROM
IMPACTING THE REGION. SFC HIPRES WILL BUILD EWD OVER THE AREA DURING
THIS TIME...WHICH WILL KEEP CONDITIONS DRY DURING THE FIRST HALF OF
THE WORK WEEK. HIPRES EVENTUALLY SHIFTS OFF THE MID-ATLANTIC COAST
WED AND THU AS A SHORTWAVE TROUGH APPROACHES FROM THE MIDWEST.
SPECIFIC TIMING OF TROUGH IS UNCERTAIN ATTM...BUT LOOKS TO IMPACT
THE REGION BY THU.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
TSTM INITIATION HAS BEEN SLOW TDA OWING TO CLD CVR FROM DECAYING
CNVCTN IN SHENANDOAH VLY. APRCHG SHRTWV TROF WILL INVIGORATE TSTMS
THIS AFTN IN LEE OF BLUE RDG. THESE TSTMS LKLY WILL IMPACT ALL
TERMINALS BUT KCHO THRU THE AFTN.
TSTMS SHUD WANE THIS EVE AS WAVE EXITS. MOSTLY CLR SKIES XPCD BY
MRNG. VFR-MVFR FOG MAY DVLP AT MOST TERMINALS OWING TO RESIDUAL
MOIST AMS AND CLRG SKIES LATE TNGT.
WINDS WILL BCM LGT SLY ON SAT. SHRTWV RDGG ALOFT SHUD LMT ANY TSTM
POTENTIAL...BUT STRONG HEATING MAY PROMOTE ISOLD SHWRS LATE SAT
AFTN.
UNSETTLED CONDITIONS EXPECTED SUN-SUN EVE AS A SEASONABLY STRONG
TROUGH APPROACHES. SCT SHRA/TSRA EXPECTED DURING THE DAYTIME. THESE
STORMS COULD PRODUCE LOCALLY HVY RAINFALL AND THUS PERIODS OF LOW
VSBYS. CONDITIONS WILL IMPROVE FROM WEST TO EAST LATE SUN EVE AS THE
TROUGH AND ASSOCIATED SFC COLD FRONT EXIT THE REGION. HIPRES
BUILDING IN BEHIND THE TROUGH WILL PROVIDE VFR AND DRY CONDITIONS
MON-WED.
&&
.MARINE...
TSTMS PSBL ON THE WATERS THIS AFTN AND EVE AS SHRTWV TROF APRCHS.
SVR WX PSBL AS A RESULT. IN THE WAKE OF THE TSTMS...LGT WINDS ON
THE WATERS XPCD...SO NO LONG-FUSED HAZARDS ANTICIPATED ATTM THRU
SAT.
A COLD FRONT WILL APPROACH FROM THE WEST SUN. SLY CHANNELING AHEAD
OF THE TROUGH MAY LEAD TO SCA CONDITIONS SUN AFTN AND EVE. OUTSIDE
OF THE BREEZY GRADIENT FLOW...HIGHER WIND GUSTS...LIGHTNING AND
LOCALLY HEAVY RAINFALL COULD ADVERSELY IMPACT THE WATERS SUN. BEHIND
THE COLD FRONT...WINDS WILL GRADUALLY DIMINISH ON MON AS HIPRES
SETTLES IN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ005>007-
009>011-013-014.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
KRAMAR/KLEINHazardous weather outlook, Aug 19, 2:52 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 252 PM EDT FRI AUG 19 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 201000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 252 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SUNDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-201000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 252 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY NEAR AND EAST OF THE BLUE RIDGE MOUNTAINS. ANY THUNDERSTORMS ALSO WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED BY THIS AFTERNOON.
In the hours before
Local storm report, Aug 19, 3:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL MIDLAND 39.59N 78.95W
08/19/2011 E0.75 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101515
TCHSpecial weather statement, Aug 19, 3:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 350 PM EDT FRI AUG 19 2011 MDZ003-WVZ051-192015- WASHINGTON MD-MORGAN WV- 350 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND MORGAN COUNTIES... AT 350 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HANCOCK...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE SLEEPY CREEK. PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3966 7788 3961 7813 3973 7823 3973 7792 TIME...MOT...LOC 1950Z 249DEG 7KT 3971 7814 BAJ
Local storm report, Aug 19, 4:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL CRESAPTOWN 39.59N 78.83W
08/19/2011 E0.75 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1101516
LISTEMAASpecial weather statement, Aug 19, 4:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT FRI AUG 19 2011
MDZ501-502-WVZ050-504-192045-
HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-
EXTREME WESTERN ALLEGANY MD-EASTERN MINERAL WV-
409 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...CENTRAL AND EASTERN
ALLEGANY...EXTREME WESTERN ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 409 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MIDLAND TO 3 MILES WEST OF FORT ASHBY TO 3 MILES
SOUTHEAST OF MCCOOLE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE FORT ASHBY.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
DIME-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3956 7883 3947 7870 3928 7885 3942 7897
3952 7903 3962 7896
TIME...MOT...LOC 2009Z 298DEG 9KT 3958 7895 3950 7882
3940 7894
BAJSpecial weather statement, Aug 19, 4:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT FRI AUG 19 2011
MDZ017-018-192045-
CALVERT MD-ST. MARYS MD-
416 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...
AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LUSBY...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE FLAG HARBOR...SAINT LEONARD CREEK AND
CALVERT BEACH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3828 7638 3826 7639 3833 7658 3847 7657
3851 7650 3848 7648 3839 7637 3836 7638
3833 7640 3829 7636
TIME...MOT...LOC 2016Z 240DEG 5KT 3840 7646
GMSSpecial weather statement, Aug 19, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 421 PM EDT FRI AUG 19 2011 MDZ003-502-WVZ051-192045- WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD- 421 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...MORGAN AND CENTRAL AND EASTERN ALLEGANY COUNTIES... AT 421 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOREST PARK TO MAUGANSVILLE...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE SLEEPY CREEK...SPRUCE PINE HOLLOW AND SPOHRS CROSSROADS. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED. && LAT...LON 3973 7774 3965 7772 3961 7826 3973 7842 TIME...MOT...LOC 2021Z 279DEG 11KT 3970 7827 3969 7776 BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:00 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Fairfax | 45 min |
| Aug 18, 8:33 PM EDT | Special Weather Statement | LWX | Fauquier | 27 min |
| Aug 18, 8:41 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 49 min |
| Aug 18, 8:52 PM EDT | Special Weather Statement | LWX | Loudoun | 23 min |
| Aug 18, 9:24 PM EDT | Special Weather Statement | LWX | Loudoun | 36 min |
| Aug 18, 9:27 PM EDT | Special Weather Statement | LWX | Warren | 33 min |
| Aug 18, 9:35 PM EDT | Special Weather Statement | LWX | Fauquier | 25 min |
| Aug 18, 10:32 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 43 min |
| Aug 18, 10:45 PM EDT | Special Weather Statement | LWX | Loudoun | 30 min |
| Aug 18, 10:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 49 min |
| Aug 18, 11:16 PM EDT | Special Weather Statement | LWX | Clarke, Loudoun | 29 min |
| Aug 18, 11:25 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas | 35 min |
| Aug 18, 11:28 PM EDT | Special Marine Warning | LWX | 77 min | |
| Aug 18, 11:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 44 min |
| Aug 19, 12:10 AM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 31 min |
| Aug 19, 1:30 PM EDT | Special Weather Statement | LWX | Rappahannock | 30 min |
| Aug 19, 2:55 PM EDT | Special Marine Warning | LWX | 50 min | |
| Aug 19, 3:19 PM EDT | Special Marine Warning | LWX | 64 min | |
| Aug 19, 3:24 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 19, 4:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 19, 5:14 PM EDT | Special Weather Statement | LWX | City of Winchester | 31 min |
| Aug 19, 5:22 PM EDT | Special Marine Warning | LWX | 68 min | |
| Aug 19, 5:23 PM EDT | Special Weather Statement | LWX | City of Winchester | 37 min |
| Aug 19, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 31 min |
| Aug 19, 5:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Aug 19, 6:05 PM EDT | Special Weather Statement | LWX | Loudoun | 25 min |
| Aug 19, 6:09 PM EDT | Special Marine Warning | LWX | 78 min | |
| Aug 19, 6:16 PM EDT | Special Weather Statement | LWX | Prince William | 14 min |
| Aug 19, 6:29 PM EDT | Special Weather Statement | LWX | Loudoun | 31 min |
| Aug 19, 6:34 PM EDT | Special Weather Statement | LWX | Prince William | 26 min |
| Aug 19, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 47 min |
| Aug 19, 6:42 PM EDT | Special Marine Warning | LWX | 93 min | |
| Aug 19, 6:49 PM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 19, 7:03 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Fairfax, City of Falls Church | 27 min |
| Aug 19, 7:06 PM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 19, 7:13 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 35 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | LWX | City of Manassas Park | 24 min |
| Aug 19, 7:43 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 87 min |
| Aug 19, 7:45 PM EDT | Special Weather Statement | LWX | Prince William, City of Manassas, City of Manassas Park | 30 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 36 min |
| Aug 19, 7:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Aug 18, 8:23 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 18, 8:30 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 30 min |
| Aug 18, 9:29 PM EDT | Special Weather Statement | LWX | Washington | 46 min |
| Aug 18, 9:39 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 51 min |
| Aug 18, 10:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 49 min |
| Aug 18, 10:36 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 39 min |
| Aug 18, 11:53 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 52 min |
| Aug 18, 11:58 PM EDT | Special Weather Statement | LWX | Baltimore, Howard, Montgomery, City of Baltimore | 32 min |
| Aug 19, 11:54 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Prince George's, City of Baltimore | 8 hr |
| Aug 19, 2:02 PM EDT | Special Weather Statement | LWX | Allegany | 28 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | LWX | Allegany | 13 min |
| Aug 19, 2:46 PM EDT | Special Weather Statement | LWX | Frederick | 14 min |
| Aug 19, 2:57 PM EDT | Special Weather Statement | LWX | Calvert | 33 min |
| Aug 19, 3:21 PM EDT | Special Weather Statement | LWX | Calvert | 24 min |
| Aug 19, 3:25 PM EDT | Special Weather Statement | LWX | Allegany | 35 min |
| Aug 19, 3:54 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 32 min |
| Aug 19, 4:16 PM EDT | Special Weather Statement | LWX | Calvert | 29 min |
| Aug 19, 4:45 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 19, 4:51 PM EDT | Special Weather Statement | LWX | Carroll | 39 min |
| Aug 19, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 39 min |
| Aug 19, 5:15 PM EDT | Flash Flood Warning | LWX | Allegany | 3 hr |
| Aug 19, 5:15 PM EDT | Special Weather Statement | LWX | Baltimore | 30 min |
| Aug 19, 5:17 PM EDT | Special Weather Statement | LWX | Baltimore | 28 min |
| Aug 19, 5:19 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 41 min |
| Aug 19, 5:21 PM EDT | Special Weather Statement | LWX | Saint Mary's | 24 min |
| Aug 19, 5:31 PM EDT | Special Weather Statement | LWX | Calvert | 29 min |
| Aug 19, 5:40 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
| Aug 19, 5:43 PM EDT | Special Weather Statement | LWX | Baltimore | 47 min |
| Aug 19, 5:45 PM EDT | River Flood Warning | LWX | Allegany | 3 hr |
| Aug 19, 5:51 PM EDT | Special Weather Statement | LWX | Harford | 24 min |
| Aug 19, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 51 min |
| Aug 19, 6:00 PM EDT | Flash Flood Warning | LWX | Baltimore | 118 min |
| Aug 19, 6:03 PM EDT | Special Weather Statement | LWX | Prince George's | 27 min |
| Aug 19, 6:14 PM EDT | Special Weather Statement | LWX | Harford | 31 min |
| Aug 19, 6:26 PM EDT | Special Weather Statement | LWX | Anne Arundel | 34 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | LWX | Prince George's | 30 min |
| Aug 19, 6:36 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, City of Baltimore | 54 min |
| Aug 19, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 50 min |
| Aug 19, 6:44 PM EDT | Special Weather Statement | LWX | Harford | 31 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.